Jump to content

kurayami: Quetiapine - what the hell?


kurayami

Recommended Posts

I've been taking seroquel for PTSD for two years. I was taking 600 mg XR a day. In addition to this, I was taking a diabetes drug - metformin - to stop the outrageous hunger caused by seroquel. I've had a flare up of my eating disorder and decided that come hell or high water that I must get off the seroquel. Taking the combination of 600mg XR seroquel and 2000mg XR metformin, I managed to drop my weight down from a disgusting 72kg to a more tolerable 57kg (I'm 155cms tall) and stopped losing weight. No matter how much I restrict or exercise, I can't lose weight and haven't lost anything at all for 2 months. 

 

I did some research and decided to move across to Prazosin because it's also an alpha 1 adrenergic receptor antagonist like seroquel, but it's not sedating and doesn't cause you to gain weight or get metabolic syndrome either. So while I'm titrating up Prazosin at 2mg a day until I get to a dose of 30mg a day (I'm currently at 25 mg). But I've been simultaneously reducing my seroquel by 50mg a day - or I was until I completely lost my patience and remembering what my psychiatrist said about seroquel tapering, I started dropping my dose by 100mg every 5 days. For the most part, everything's been totally fine, except for a few days of insomnia.

 

Now that I've gone from 50mg XR to 0, it's hit the fan and I can't sleep. Like I can be tired and feel physically relaxed but my brain won't stop thinking and over thinking and I can't fall asleep no matter what I do. I generally pass out at about 5 am and sleep until maybe 9 am, if I'm lucky. Until the prazosin was titrated to above 20mg a day, I was completely and irrationally suicidal and had to take all of my medications to my pastor and ask him to look after them because I was convinced that I'd overdose on them.

 

I rang my psychiatrist and his only advice was to keep on with the seroquel and I absolutely refuse to do this. I feel like if I do that I'll a] never get off it and b] never lose any more weight. Will this insomnia go away? Or will I need to get an alternate drug to make me sleep until the seroquel is out of my system and my brain has adjusted? I just don't know what to do. University starts back in a week and I have to sleep if I expect to study. If I can't study, I can't eat because I'll lose my merit scholarship. IDK what to do.

 

Anyone got any ideas, advice, help?

Currently taking: 300mg/day Desvenlafaxine (Pristiq) for depression/anxiety, 25mg/day Prazosin (minipress) for Post Traumatic Stress Disorder

Tapering: Quetiapine (Seroquel) for PTSD from 600mg XR/day to current dose of 0mg (done over 6 weeks) - Currently taking NO seroquel after reducing from 50mg XR on 24/2/17

Link to comment
  • Moderator Emeritus

Hello kurayami,

 

Lots going on for you right now, and with the pressure of uni starting too.  So glad you've found this site.  Read as much as you can on here - the more informed you become the more you'll be able to find and stick to a healing pathway. 

 

We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  The last part of any taper is usually the most difficult, and requires the most care.  At this point, the most helpful path for you is probably to reinstate the 50mg seroquel.  I know - it sounds backwards, but it's actually the best way to stabilise. 

 

We have a thread that discusses it here:http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/  Once you were stable again you could taper off according to our 10% monthly guide.  And then you'd be better placed to address your weight and insomnia. 

 

Many people find Fish oil and Magnesium useful during withdrawal.   

Keep it Simple; Keep it Slow; Keep it Stable

Non-Drug Techniques to cope with emotional symptoms

Symptom Checklist

 

The troublesome thing with SSRIs is that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Suddenly stopping the drug puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • 10 months later...

Kura any update?

Did you manage to keep the scholarship.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy